C. asks from Richfield, OH on July 12, 2008
Seasonal Birth Control?
I'll try and keep this short. I have a history of endometriosis (2 surgeries in about 15 years). At the birth of my 2nd child I had my tubes tied so I am not currently on the pill. That was about 1-1/2 years ago. I got my period "back" around 4 months after the birth. Since then I've had about 4 occurances of "extra" periods. This isn't just spotting, it is a full blown period that last for 5+ days. For example, I just had my period two weeks ago (which was 1 week early) and I got it again yesterday. I went to see my Gyn yesterday and he noticed that I was spotting. Well today it is a full blown period again. He ordered an ultrasound to see what is going on inside and that will be on the 25th. Because of my history with endometriosis I'm guessing if it's that, he may want to do surgery again to clear it up and them put me back on the pill to help contain it.
So..... my question is, does anyone take Seasonal. Before I got pregnant my docotor suggested I go on it for migrains. I just saw a small blog from two people that they had weight gain and acne breakouts after going on seasonal. Does anyone have any experience with it and know of any side effects? In the past I have repsonded very well to birth control and I seem to think I had less weight gain on it than off.
Thanks for any information you can give me.
So What Happened?™
Thanks for all of the responses! I saw my GYN and I am going to have the NovaSure procedure done in Sept. Since I'm not in pain he felt a laparosopy was not necessary. But my uterus lining is a little thicker than normal so the NovaSure procedure is a good place to start and recovery time is only 1 day.
D.G. answers from Columbus on July 13, 2008
If you don't want to have any more children why don't you just get a hysterectomy and get rid of the whole problem.Plus you will also get rid of chances of many female cancers.Endometriosis is awful I know but it is not completely curable.I had to take horrible amounts of drugs , hormones and have surgerys over and over to remove adhesions from surgerys.Things are much easier now and less painful and quicker healing.My last surgery was about 6 years ago and it was 3 tiny holes and they used a laser to rid me of the damage being done.The first 2 they cut my stomach open , fished around and it was awful, I have scares on both sides of my belly button going from there completely down to the privates area.OUCH and 8 weeks healing and horrible time trying to do much of anything.
J.E. answers from Columbus on July 14, 2008
I don't know about Seasonal, but I'm on my second month of the Nuvaring, and it's been great! I was experiencing weird things on the pill (mood swings, no sex drive, etc.) and the ring has been great so far.
L.G. answers from Lima on July 13, 2008
since you've had your tubes tied, if you really don't want anymore children, ask your doctor about ablation surgery. I am finished having children and now have irregular periods, and my doctor has told me to have ablation surgery (some do it as outpatient) and my periods will most likely stop altogether, or at least slow down.
With this procedure, even if the periods stop altogether, you DON"T have to take any medicine (hormones) for it.
It is also suggested that you DON"T do this procedure if you still want m ore kids.
L.B. answers from Indianapolis on July 13, 2008
I was diagnosed with mild endometriosis about 12 years ago when I was 19. I had the same problem about 6 months ago accompanied with sever ovarian pain. I had an ultrasound and they discovered that i had a mild case poly cystic ovarian syndrome. My doctor suspects the endometriosis could also be contributing, but at this point did not see any reason to do a laproscopy (sp?) to check for that. She put me on a birth control pill called Lybrel. I no longer have periods (which the doctor says is okay) and within 2 months the pain was gone. I did have breakthrough bleeding the first couple of months, but have been period and pain free for the last 4 months. I was very skeptical at first of this, but have had no problems.
H.C. answers from Indianapolis on July 14, 2008
Advice from a migrain sufferer- DONT USE IT!!! It was the most horrible 6 months of my life!!!! My GYN put me on it for the same reason, I had spotting after my son was born and I got back on BC. I did not have any spotting with seasonale, but the day I went off of it to have my period, I had an instant migrain for 3 weeks straight. I am not usually one to vomit with my migrains, but I sure did after this. My husband almost took me to the ER twice because I was in sooo much pain. After that, I got on the NUVA ring, which I had heard some bad things about, but I have had all GOOD experience with it. I have almost NO migrains anymore, maybe the start of one around the beginning of my period, but it's easily controlled with Excedrin Migrain. And NO SPOTTING. I would check into something OTHER THAN SEASONALE. I do not recommend this at all. You never know until you try, everyone's body is a little different. Good luck.
S.E. answers from Cleveland on July 13, 2008
I'm on a generic of it now. The first packet I bled for the last 6 weeks of the 13 week pack. Not amused. The next pack I had some spotting at the 7 week mark or so then it stopped. So far so good for this packet.
I have had no weight gain. I weigh more than I want, but didn't gain any.
I have not had any complexion issues.
O.K. answers from Cleveland on July 18, 2008
I don't know much about seasonal birth control, but I too have endometriosis (a very bad case) and have had four surgeries prior to me recently getting pregnant. From experience and trying all types of things to help... it doesn't really matter what type of birth control you use as long as it works for you. So if you try one and it has side effects ask to try something else, because its the hormonal balance you need not a specific pill.
D.M. answers from Columbus on July 12, 2008
Most BC pills are made from different combinations of a few types of hormones. Everyone's body reacts to these hormones differently. One person may experience weight gain and acne while another may experience moodiness and decreased sex drive...it is very individualized. I would guess that, for the most part, your body would react in a similar manor as it did when previously on BC pills. The way seasonal works is that you continue to take "medicated" pills throughout your cycle instead of the "placebo" pills, resulting in a period every 3-4 months. I am sure you could always check out the BC manufacturer's website for more detailed information. Also, I am sure your doctor could answer any questions you may have. Hope this helps.